# SDR QMLA2016080516090

- Difficulty date: August 5, 2016
- Submitted: August 5, 2016
- Operation: Air carrier
- Aircraft: N154AM
- Make and model: Bolkms BK117B2
- Aircraft serial: 7154
- Aircraft time: 11,247 hours, 39,862 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639002005
- Part serial: 535
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 14,869 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE PERFORMING SCHEDULED INSPECTION.  DISCOVERED FOUR SMALL METAL FLAKES ON INTERMEDIATE GEARBOX CHIP DETECTOR.  NOT NUMEROUS OR LARGE ENOUGH TO CAUSE A CAUTION LIGHT TO ILLUMINATE.  NO METAL DEBRIS ALLOWED  IAW MAINTENANCE MANUAL.  GEARBOX REMOVED FROM AIRCRAFT FOR REPAIR. THIS AIRCRAFT REMAINS OUT OF SERVICE AT THE TIME OF THIS SUBMISSION AWAITING THE REPLACEMENT GEARBOX TO ARRIVE AT THE BASE.
